New York, 2004Flood in New York, August 13, 2004
August 13, 2004 · NWS BGM · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 12, 9:30 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 12, 9:30 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 PM EDT THU AUG 12 2004
.SHORT TERM (OVERNIGHT - FRIDAY)...
BANDS OF HEAVY RAIN CONTINUE TO TRAIN UP THROUGH OUR EASTERN
ZONES...WHERE SEVERAL FLASH FLOOD WARNINGS ARE ONGOING. STEADY
LIGHT TO MODERATE STRATIFORM RAINFALL...OCCASIONALLY HEAVY...IS ALSO
AFFECTING THE REST OF CENTRAL NY AND NORTHEAST PA AS TROPICAL
MOISTURE INTERACTS WITH THE STALLED FRONTAL ZONE. THIS SCENARIO
WILL PERSIST OVERNIGHT.
LOOKING AT THE LATEST SATELLITE AND RADAR IMAGERY...AS WELL AS MODEL
GUIDANCE...IT APPEARS THAT THE MOST PERSISTENT RAIN SHOULD EXIT THE
AREA FRIDAY MORNING...PERHAPS A LITTLE EARLIER THAN ORIGINALLY
EXPECTED. NONETHELESS...NO CHANGES WILL BE MADE TO THE PRESENT
AREAL COVERAGE OR TIMING OF THE FLOOD WATCH. ANY HYDRO-RELATED
PROBLEMS FROM OVERNIGHT RAINFALL COULD WELL LAST INTO
FRIDAY.
WE MADE MINOR TWEAKS TO THE OVERNIGHT TEMPERATURE AND DEW POINT
GRIDS BASED ON PRESENT READINGS.
&&
.PREVIOUS DISCUSSION...
SHORT TERM (FRIDAY NIGHT AND SATURDAY)...
RAIN SHOULD END FROM SOUTHWEST TO NORTHEAST FRIDAY AFTERNOON INTO
FRIDAY EVENING.
SATURDAY WILL BE THE CALM IN THE STORM AS REMAINS OF BONNIE MOVE OFF
TO THE NORTHEAST. ALL EYES THEN TURN TO CHARLEY... WHICH HAS
CURRENTLY INTENSIFIED INTO A CAT 2 HURRICANE SOUTH OF CUBA.
.LONG TERM (SAT NITE-THURS)...
LITTLE TIME FOR DETAILED EXTENDED DISCN WITH ONGOING STRONG TO SVR
CONVECTION IN AREA ATTM. HRCN MDLS AND GFS BRING CIRCULATION OF
CHARLEY UP ACROSS NE PA AND SE NY SAT NITE AND SUNDAY MORNING. LOTS
OF UNCERTAINTY AT THIS TIME RANGE...BUT STILL HAVE ENOUGH
CONSISTENCY IN MODEL RUNS AND TPC FCSTS TO GO WITH POPS AT LEAST A
LITTLE BETTER THAN FLIP OF A COIN OVER WRN CATS/POCS AND NE PA LATER
SAT NITE AND SUN AM WITH CHC POPS FURTHER WEST AND NORTH. FLOW ALOFT
REMAINS IN A MEAN TROF THRU THE PERIOD BUT HIGH PRES WORKING IN
UNDERNEATH SHOULD GIVE A FEW DAYS TO DRY OUT ON MON-TUES...THEN
MOIST RETURN FLOW ON BACKSIDE OF HIGH AND APCH FRONT WILL GRDLY
BRING IN HIGHER CHCS FOR SHRA/TSRA ON TUES NITE-THURS. GENLY
ACCEPTED MEX GUIDANCE TEMPS.
&&
.AVIATION...
NO MOVEMENT IN STATIONARY BOUNDARY THIS EVENING. TROPICAL MOISTURE
FLOWING NORTHWARD IS PRECIPITATING IN BANDS ACROSS OUR REGION. HEAVY
RAIN UNDER THE BANDS WILL RESTRICT VISBYS TO LESS THAN 2 MILES AT
TIMES AND LOWER CIGS TO 700 FEET OR LESS. MODERATE RAIN WILL BRING
LESS EXTREME CIG AND VIS RESTRICTIONS...HOWEVER RAIN WILL PERSIST
THROUGH THE BETTER PART OF FRIDAY. ALTHOUGH THE REMNANTS OF BONNIE
WILL AFFECT THE REGION LATER IN THE FORECAST PERIOD...STORM WEAKENS
CONSIDERABLY AND DOES NOT APPEAR AS IF IT WILL BRING A WIND THREAT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH FRIDAY FOR THE SUSQUEHANNA REGION...WESTERN
MOHAWK VALLEY...AND THE CATSKILLS.
PA...FLOOD WATCH THROUGH FRIDAY ALL OF NE PA.
&&
MSE/BREWSTER/MJ/DP
Hazardous weather outlook, Aug 12, 2:04 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 AM EDT THU AUG 12 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-120903-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
304 AM EDT THU AUG 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...SCATTERED THUNDERSTORMS ARE POSSIBLE...HOWEVER
THEY ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...
HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE REMAINS OF
TROPICAL STORM BONNIE MOVE THROUGH THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 12, 7:03 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0720 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
ROADS FLOODED.
0720 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
SEVERAL ROAD WASHOUTS ALONG ROUTE 97 IN WESTERN SULLIVAN
COUNTY.
0730 PM FLASH FLOOD SHOHOLA 41.47N 74.92W
08/12/2004 PIKE PA COUNTY OFFICIAL
NUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED
IN LORDS VALLEY AND PECKS POND.
&&
NICOSIALocal storm report, Aug 12, 8:53 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
953 PM EDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
SEVERAL ROAD WASHOUTS ALONG ROUTE 97 IN WESTERN SULLIVAN
COUNTY.
0720 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
08/12/2004 SULLIVAN NY LAW ENFORCEMENT
ROADS FLOODED.
0730 PM FLASH FLOOD SHOHOLA 41.47N 74.92W
08/12/2004 PIKE PA COUNTY OFFICIAL
NUMEROUS ROAD WASHOUTS FROM FLASH FLOODING. ALSO REPORTED
IN LORDS VALLEY AND PECKS POND.
0900 PM FLASH FLOOD GREENTOWN 41.32N 75.32W
08/12/2004 WAYNE PA LAW ENFORCEMENT
ROADS FLOODED. SEVERAL BASEMENTS FLOODED.
0915 PM FLASH FLOOD LAKE ARIEL 41.45N 75.38W
08/12/2004 WAYNE PA COUNTY OFFICIAL
ROAD FLOODING.
0920 PM FLASH FLOOD BARRYVILLE 41.48N 74.93W
08/12/2004 SULLIVAN NY COUNTY OFFICIAL
ROAD WASHOUTS CONTINUE ALONG ROUTE 97.
&&
NICOSIAFlood, Delaware
- When
- August 13, 12:45 AM EST to 1:15 AM EST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
Heavy rain amounting to 2 to 4 inches brought the Beaver Kill at Cooks Falls up to its flood stage of 10 feet early in the morning. The river crested at 10.01 feet at 1 AM EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, August 13, 20047 deaths · 780 injured · $5.7 billion · 5 events
- Tornado in North Carolina, August 13, 20043 deaths · 29 injured · $1.3 million · F2 · 1 event
- High Wind in Florida, August 13, 20044 deaths · $1.3 billion · 91 kt wind · 3 events
- High Wind in Florida, August 13, 20041 death · 12 injured · $1.1 billion · 94 kt wind · 3 events
- Hurricane in Florida, August 13, 20042 deaths · $52 million · 1 event
- Tropical Storm in Florida, August 13, 20041 death · $900,000 · 1 event
- Tropical Storm in Florida, August 13, 2004$78 million · 1 event
- Flash Flood in Arizona, August 13, 20041 death · 1 event
- Tornado in Florida, August 13, 2004$50,000 · F2 · 1 event
- Tornadoes in North Carolina, August 13, 20043 injured · $409,000 · F1 · 3 events
- Hurricane in Florida, August 13, 2004$2.6 million · 3 events
- Tornadoes in Florida, August 13, 20041 injured · F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421203.